MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Catalog Number 1001780J-HC
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure in the diagonal coronary artery with medium calcification and no tortuosity, an unspecified stent was implanted in the left anterior descending (lad) artery, followed by post-dilation.Noting resistance during advancement with the anatomy and the guiding catheter, the 190cm ht torque balance middleweight guide wire (gw) was switched with an unspecified gw between the diagonal coronary artery and the lad coronary artery in order to open the stent struts towards the diagonal artery.Upon withdrawal of the gw, resistance was felt with the diagonal artery and the stent.The gw tip separated.Unspecified attempts were made to retrieve the tip; however, retrieval was unsuccessful and the separated segment remains between the implanted stent and the lad wall.The procedure was prolonged, with the patient receiving increased doses of x-ray and iodinated contrast material.The hospitalization was prolonged, as additional monitoring was required due to the thromboembolic risk.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
H6: 2017 device code clarifier- failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment capas.The electronic lot history record (elhr) no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that the stent was implanted such that the guide wire became stuck between the stent and vessel wall.It should be noted that the hi-torque balance guide wire instructions for use states: ¿torque a guide wire if the tip becomes entrapped within the vasculature.¿ the investigation determined the reported difficulty during advancement, patient effect, and treatment appear to be related to the operational context of the procedure.Additionally, it is likely that the reported difficulty during removal, material separation, device damaged by another service, and patient effects were due to a use deviation.In this case, it was reported that the guide wire interacted with the patient¿s moderately calcified lesion during advancement, resulting in the reported difficulty during advancement.Additionally, it was reported that the stent was implanted such that the guide wire became stuck between the stent and the vessel wall.It is possible that manipulation of the guide wire, after becoming stuck, resulted in the reported material separation.Damage to the guide wire would have impacted its maneuverability, possibly resulting in the reported difficulty during removal from the guide catheter.The separated portion of the guide wire remains between the implanted stent and the vessel wall.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18879782
Report Number2024168-2024-03143
Device Sequence Number7820815
Product Code DQX
UDI-Device Identifier08717648025983
UDI-Public(01)08717648025983(17)250930(10)3100571
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number1001780J-HC
Device Lot Number3100571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown